Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 11, 2007, 2:56 PM PDT for Colusa County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2007, 2:56 PM PDT (21:56 UTC)
- Expired
- Apr 11, 2007, 3:30 PM PDT
- In force
- 34 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Colusa County, CA
The radar
The Beale AFB radar (KBBX), 63 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:30 AM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 11, 9:30 AM PDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PDT WED APR 11 2007 .DISCUSSION... COLD FRONT HAS PUSHED EAST TO A LINE STRETCHING ROUGHLY FROM OROVILLE TO AUBURN TO MENDOCINO. AN AREA OF MODERATE SHOWERS IS MOVING THROUGH OROVILLE AND HEAVIER SHOWERS ARE NEAR THE SOUTHERN PART OF THE FRONTAL BOUNDARY. OVER A QUARTER INCH FELL IN SOME OF THESE MODERATE SHOWERS. 140KT JETSTREAM WILL DRIVE A NEGATIVE TILT TROF THROUGH THE REGION TODAY. THE TROF WILL AMPLIFY FURTHER THIS EVENING AND TONIGHT AD ADDITIONAL ENERGY DIVES SOUTH FROM OFF THE PACIFIC NORTHWEST COAST. 12Z GFS KEEPS THE TROF CLOSER TO THE SIERRA TONIGHT WHILE THE NAM-12 REMAINS A BIT MORE PROGRESSIVE WITH A CLOSED LOW NEAR WINNEMUCCA AT 18Z. SOUTHEAST WINDS REMAIN IN THE VALLEY THIS AFTERNOON AND THE MODELS ARE GENERATING WEAK CAPES UP AND DOWN THE LENGTH OF THE VALLEYS INTO THE FOOTHILLS. MID LEVEL INSTABILITY PARAMETERS ARE FAVORABLE FOR THUNDER BUT IT APPEARS THE JET DYNAMICS AND LOW LEVEL SHEAR WILL BE TOO WEAK FOR ANYTHING ALL THAT EXCITING. LEFT SLIGHT CHANCE / ISOLATED THUNDER IN THE VALLEYS AND SPREAD THEM INTO THE FOOTHILLS LATER TODAY. THE SHOWERS SHOULD END SOON AFTER SUNSET...WITH BRISK NORTH WINDS DEVELOPING TONIGHT AS SURFACE HIGH PRESSURE BUILDS IN FROM THE PACIFIC. IN THE MOUNTAINS...SNOW LEVELS ARE NEAR 5000 FEET ALONG I-80 AND 3500 FEET IN THE LASSEN PARK AREA. A QUICK 2-3 INCHES FELL ALONG I-80 THIS MORNING BUT THE PRECIPITATION WILL BECOME MORE SHOWERY THIS AFTERNOON. CONVECTIVE SHOWERS MAY CAUSE SOME SMALL HAIL OR GRAUPEL TO FALL THIS AFTERNOON...ADDITIONALLY FREEZING FOG HAS DEVELOPED IN SOME AREAS. WE WILL CONTINUE THE WINTER WEATHER ADVISORY FOR NOW AND CLOSELY MONITOR CONDITIONS. HIGH PRESSURE BUILDS IN THURSDAY AND FRIDAY WITH WARMER TEMPERATURES. ANOTHER STORM MAY AFFECT THE REGION SATURDAY. THE 12Z GFS HAS A SPLITTING TROF IN THE EASTERN U.S. AND A HIGH AMPLITUDE RIDGE IN THE MIDDLE THIRD OF THE COUNTRY. MOST OF THE MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT THAT THE SATURDAY TROF WILL BE MORE CONSOLIDATED. IT APPEARS TO HAVE A BETTER MOISTURE TAP ON THE SATELLITE AND MOST MODELS ARE BRINGING IN MORE COLD AIR ALOFT. THE TROF WILL SHIFT EAST ON SUNDAY AND AMPLIFIES...SIMILAR TO THE SYSTEM THAT IS MOVING THROUGH RIGHT NOW. WILL FURTHER ANALYZE THIS IN THE AFTERNOON PACKAGE. SG && .AVIATION... PACIFIC COLD FRONT AND ASSOCIATED UPPER LEVEL TROF WILL BE MOVING OVER INTERIOR NORCAL BY EARLY AFTN. N TO S BACK EDGE OF SHOWERS ROUGHLY FROM VCNTY KRDD-VCNTY KOAK AT 1600Z IS MOVING EWD ABOUT 30 KTS WILL BE MOVING INTO THE INTERIOR SRN SAC AND NRN SAN JQN VLYS VLY ALONG THE I-5 CORRIDOR ROUGHLY 17Z-18Z. LOCAL MVFR CIGS IN SHRA CAN BE EXPECTED IN THE VLY AND LOWER FTHLS...WITH WIDESPREAD IFR CIGS/VSBYS OVER W SLOPE SIERNEV TO THE CREST. SNOW LEVEL ROUGHLY 5000 FT. IN WAKE OF COLD FRONT...AIR MASS WILL BECOME MARGINALLY UNSTABLE WITH SCATTERED SHRA AND ISOLD TSRA EXPECTED. SECONDARY SHORT WAVE OFF THE PAC NW COAST FORECAST TO DIG SEWD OVER THE SIERNEV AFT 06Z THU. THIS SYSTEM EXPECTED TO BRING SHOWERS AND LOCALLY GUSTY WINDS TO NRN MTNS...AND SIERNEV LATER TONIGHT INTO THU MORNING. SNOW LEVELS FORECAST TO LOWER TO NEAR 3000 FT...AND GUSTS 40 TO 45 MPH POSSIBLE OVER HIGHER TERRAIN WITH THIS SYSTEM. VFR CONDS EXPECTED IN THE INTERIOR CENTRAL VLY...BUT VFR CONDITIONS IN THE SIERNEV LIKELY TO BECOME MVFR IN -SHRA/-SHSN AFT 06Z TIL 15Z THU. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER WEATHER ADVISORY THROUGH 5 AM THURSDAY MORNING FOR WESTERN PLUMAS COUNTY...LASSEN PARK...AND THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. &&
Hazardous weather outlook, Apr 11, 7:00 AM PDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT WED APR 11 2007 CAZ013>019-063-064-066>069-121400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA WILL BRING OCCASIONAL HEAVY SNOW AND GUSTY WINDS TO THE SIERRA CASCADE RANGE TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL VALLEY AND DELTA THIS AFTERNOON. * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A PACIFIC STORM SYSTEM WILL BRING SNOW TO THE NORTHERN CALIFORNIA MOUNTAINS SATURDAY AND SATURDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.